Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 12, NWS Albuquerque, NM

May 25, 2000Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2000, 2:55 PM MDT for Guadalupe County, New Mexico. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
May 25, 2000, 2:55 PM MDT (20:55 UTC)
Expired
May 25, 2000, 3:45 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Guadalupe County, NM

What was reported inside it

TimeReportWhereRemark
May 25, 3:10 PM MDTHail 1.75Santa Rosa, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:45 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
2553 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-112 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS55 KABQ 252059
SVRABQ
NMC019-252145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT THU MAY 25 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 345 PM MDT

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF PUERTO DE LUNA...OR ABOUT 9    
  MILES SOUTHWEST OF SANTA ROSA...MOVING NORTHEAST AT 20 MPH AND
  ANOTHER SEVERE THUNDERSTORM 20 MILES SOUTHEAST OF SANTA ROSA
  MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF PUERTO DE LUNA AT 300 PM MDT
  OVER SANTA ROSA AT 305 PM MDT
  6 MILES SOUTHEAST OF SANTA ROSA LAKE STATE PARK AT 320 PM MDT
  5 MILES NORTHWEST OF CUERVO AT 345 PM MDT
  5 MILES SOUTHEAST OF NEWKIRK AT 345 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT
THURSDAY EVENING FOR NORTHEASTERN NEW MEXICO. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR
NORTHEASTERN NEW MEXICO.

LAT...LON 3487 10488 3475 10473 3481 10414 3521 10451

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:10 AM MDT, 11 hours 45 minutes earlier.

Area forecast discussion, May 25, 3:10 AM MDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 AM MDT THU MAY 25 2000

THE FRONTAL BOUNDARY HAS PUSHED THROUGH ALL OF OUR EASTERN PLAINS
(AND STILL SAGGING SOUTHWARD)...WITH WEAK EASTERLIES THROUGH THE
CENTRAL MOUNTAIN PASSES. RESULT HAS BEEN IMPORT OF HIGHER DEW POINTS
AND DEVELOPMENT OF HIGH BASED SHOWERS WITHIN CONVERGENCE ZONE ALONG
THE RIO GRANDE VALLEY. EAST WINDS HERE SHOULD DIE SHORTLY.

THE UPPER LOW OVER NORTHERN BAJA WILL BECOME MAIN PLAYER AS IT
EVOLVES INTO AN OPEN-WAVE AND PASSES OVER SOUTHERN ARIZONA
TODAY...AND CENTRAL/SOUTHERN NEW MEXICO TONIGHT. THE COMBINATION OF
SURFACE PRESSURE FALLS AND AFTERNOON MIXING WILL CAUSE THE FRONTAL
BOUNDARY TO LIFT/ERODE BACK TOWARD THE NORTHEAST AND BECOME RATHER
DIFFUSE LATER THIS AFTERNOON. DEEPEST MOISTURE WILL REMAIN POOLED
ACROSS THE NORTHEAST WITHIN E-SELY SURFCE GRADIENT.  WINDS ACROSS
THE SOUTHEAST...ROSWELL VICINITY...SHOULD TURN BACK TO THE SOUTHWEST
THIS AFTERNOON.

NERN ZONES WILL BE UNDER LEFT EXIT REGION OF 90 KNOT JET MAX. THE
STRONGLY SHEARED ENVIORNMENT WILL FAVOR DEVELOPMENT OF SEVERE
THUNDERSTORMS...AND POSSIBLY A FEW SUPERCELLS ACROSS PARTS OF THE
EASTCENTRAL AND NORTHEAST. WILL INCLUDE MENTION OF SEVERE PER
LASTEST SPC DAY ONE OUTLOOK. ALTHOUGH THE CAP WILL BE MUCH WEAKER
THAN RECENT DAYS...IT MAY STILL HOLD ACROSS OUR SE PLAINS.  ACROSS
WESTERN AREAS...ISOLATED/WIDELY SCATTERED HIGH BASED SHOWERS AND
THUNDERSTORMS STILL A GOOD BET WITH STEEP MID-LEVEL LAPSE RATES.
GUSTY WINDS AND DRY LIGHTNING OF MAJOR CONCERN.

HIGH TEMPERATURES FINALLY TAKING A DOWN TURN...AND WILL SHAVE ABOUT
5-10 DEGREES OFF THOSE OBSERVED WEDNESDAY FOR MOST AREAS. STILL..A
FEW RECORDS MAY FALL HERE AND THERE. BREEZY MOST AREAS TOO.

A CONVECTIVE CLUSTER OF SORT MAY ROLL ACROSS THE NE/ECNTL PLAINS TONIGHT
WITH EVENING CONVECTION SLOWY DYING ACROSS THE CENTRAL AND WEST.
MAYBE A LINGERING SHOWER UNTIL AROUND MIDNIGHT CENTRAL SECTIONS AND
ISOLATED THUNDER POSSIBLE ACROSS CHAVES COUNTY.

THE UPPER TROUGH AXIS MOVES EAST OF THE STATE FRIDAY
AFTERNOON...WITH NWLY FLOW FOLLOWING. A SHORT WAVE OR TWO MAY AFFECT
THE NCNTL AND NE...WILL KEEP A MENTION OF PRECIP THESE AREAS ON FRI.
OTHERWISE...MAIN WX WILL BE STRONGER WINDS AS GRADIENTS SURFACE AND
ALOFT TIGHTEN. WINDY MOST AREAS.

NWLY FLOW LINGERS ACROSS THE NORTHEAST ON SATURDAY...BEFORE THE
MONSTER RIDGE RETURNS SUNDAY AND MEMORIAL DAY. BACK TO MORE
RECORD HEAT.

ABQ BN 090/058 087/055 092 41110
SAF BN 085/049 082/045 087 41221
TCC EB 088/061 093/058 096 41242

.ABQ...NONE

KJ

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 2:11 PM MDTSevere Thunderstorm WarningABQGuadalupe49 min
May 25, 3:19 PM MDTSevere Thunderstorm WarningABQQuay41 min
May 25, 4:10 PM MDTSevere Thunderstorm WarningABQQuay65 min
May 25, 5:47 PM MDTSevere Thunderstorm WarningABQChaves, De Baca43 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.